MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SMARTFREEZE; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BOSTON SCIENTIFIC CORPORATION SMARTFREEZE; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Lot Number SFA00770
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that error 2 - 00000008 refrigerant flow obstruction detected occurred.During a pulmonary vein isolation (pvi) procedure, a smartfreeze cryoablation system console was selected for use.Approximately half-way through the procedure, after completion of ablations on the left side of the heart, the device was moved to the right side.During ablation, error 2 - 00000008 refrigerant flow obstruction detected occurred.The cryo gas cable connections were checked as well as replacement of the cable, catheter, and tank, however the issue persisted.The procedure was aborted prior to completion of ablations on the right side.There were no patient complications.The device will not be returned, as onsite repair was performed.Replacement of pv1 resolved the issue.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory.The reported allegation is confirmed.The returned pressure valve was tested and it was confirmed that the valve was stuck closed as there was 0 flow and 0 injection pressure during the inflation state.When opening the valve, the plunger head was loose approximately 1 rotation.The 'manufacturing deficiency' code was selected for the reported allegation regarding "refrigerant flow obstruction".
 
Event or Problem Description
It was reported that error 2 - 00000008 refrigerant flow obstruction detected occurred.During an ablation procedure a smartfreeze cryoablation system console was selected for use.After completion of ablations on the left side of the heart, the device was moved to the right side.During ablation, error 2 - 00000008 refrigerant flow obstruction detected occurred.The cryo cable, catheter, and tank were all replaced, however the issue persisted.The procedure was aborted prior to completion of ablations on the right side.There were no patient complications.The device is expected to be returned for analysis.It was further reported that the procedure was cancelled completely.

Brand Name
SMARTFREEZE
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
timothy degroot degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18791135
Report Number2124215-2024-08062
Device Sequence Number8343556
Product Code OAE
UDI-Device Identifier08714729992691
UDI-Public08714729992691
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot NumberSFA00770
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown